Rhode Island, 2023

Hail in Rhode Island, June 2, 2023

June 2, 2023 · NWS BOX · 1 event in 1 county or zone

Near-record heat and a strong short-wave trough digging southeastward across Quebec led to the development of afternoon thunderstorms, mainly along the higher terrain in central MA and northeast CT. A few of these storms produced isolated wind damage and some large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Near-record heat and a strong short-wave trough digging southeastward across Quebec led to the development of afternoon thunderstorms, mainly along the higher terrain in central MA and northeast CT. A few of these storms produced isolated wind damage and some large hail. In Rhode Island there was one report of sub-severe sized hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 2, 3:04 PM EST, 26 minutes earlier.

Area forecast discussion, Jun 2, 3:04 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
404 PM EDT Fri Jun 2 2023

.SYNOPSIS...
Near record heat across the interior this afternoon. Scattered
to numerous showers and thunderstorms, mainly impact the
interior this afternoon and early evening. A few of the stronger
storms will contain strong wind gusts, heavy rainfall and small
hail. A strong backdoor cold front moves south across the
region tonight, followed by unseasonably cool weather this
weekend with gusty NE winds and periods of showers, especially
eastern New England. Unsettled weather may linger into early
next week, depending on the location of where low pressure sets
up. A drying trend with moderating temperatures are possible mid
to late next week.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

4 PM Update...

* Thunderstorms into early this evening mainly NW of I-95
* A few storms with strong winds, heavy rain & small hail

Thunderstorms continue to be focused inland northwest of I-95,
especially the high terrain where differential heating and
modest mid level lapse rates coming into play. Much more stable
in the coastal plain given lack of cumulus field. New storms
trying to fire on outflow boundary as of 330 pm across northeast
CT into northwest RI and approaching the I-495 corridor of
northeast MA. Although, convection continues to gravitate
toward the high terrain for the reasons listed above. Thus, not
expecting widespread convection southeast of I-95 this evening.

Inland, very large dew pt depressions /inverted V soundings/
have resulted in isolated wind damage and sufficient instability
for small hail. Slow moving storms also resulting in minor poor
drainage flooding in spots, but given the pulse nature of storm
mode, threat for flash flooding should remain local/isolated.

Otherwise, a warm and somewhat humid early evening ahead.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/...

4 PM...

* Strong backdoor front yields dramatic temp drop and
  accompanied by a chilly and gusty NE wind

Tonight...

Given lack of deep layer shear and only marginal mid level lapse
rates, early evening convection will weaken with sunset and and
transition to more showery weather overnight. Back door front
barrels thru the region with an abrupt wind shift to the NE with
gusts up to 35 mph along the eastern MA coast. Temps will fall
into the 50s but feel-like the 40s with the gusty NE winds.

Saturday...

Good column drying as short wave trough moves across the area.
However low level NE jet may produce scattered showers coming
onshore into eastern MA. Elsewhere, cold pool aloft will
maintain lots of clouds along with the chance of a few light
scattered showers. By no means a washout. The bigger story
tomorrow will be the cold air behind the departing short wave.
925 mb temps fall to +3C to +5C across eastern MA, not as cold
westward into CT and western MA. This combined with lots of
clouds will limit highs to the mid to upper 50s across eastern
MA, but with a gusty NE wind it will feel closer to 50! Dramatic
temp change with two seasons in 24 hrs. Not as chilly westward
with highs in the low 60s across the CT River Valley, but still
cooler than normal.

Given the building seas/rough surf we issued a high surf
advisory for eastern MA. We realize not an ideal beach day
tomorrow, but dangerous conditions for anyone observing the
rough surf from jetties given large breaking waves onto rocks
and other near shore structures.

Saturday night...

Mainly dry but chilly, with lows in the 40s, however feeling
much cooler across southeast MA given gusty NNE winds. This
onshore flow will continue to offer a risk for scattered showers
over southeast MA.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

Some improvement in the agreement among model guidance for late this
weekend into early next week, but that is not to say the details are
locked in. The main driver of our forecast will be our location
relative to a mid level cutoff over the North Atlantic. Expecting
this cutoff to eventually rotate offshore towards Tuesday, only to
be replaced by another cutoff rotating into our region from
southeast Canada. This second cutoff then becomes the dominant
feature through the end of the next work week.

Precipitation chances will be highest towards the east coast into
Monday, then transition to a more widespread risk mid week. This is
not to say every day will be a total washout through this portion of
the forecast. The greatest daily risk for showers and possible
thunderstorms will be more towards the late morning into the
afternoon hours.

Temperature-wise, looking at near to below normal high temperatures
across southern New England. Trending warmer though the work week.
Near normal low temperatures expected.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

18z TAF update:

Thru 00z...moderate confidence, some uncertainty on south and
eastward extent of thunderstorms.

VFR for most terminals. VFR cloud bases and vsbys in -TSRA
across the high terrain of MA/CT. These storms may traverse into
the coastal plain, but likely with less intensity than current
state. Stronger storms inland may contain gusty winds, small
hail and brief heavy downpours. Stratus/fog over ACK should
remain LIFR cigs but VFR vsbys, but then lower to IFR/LIFR
toward and especially after 00z.

Tonight...Moderate confidence.

Deteriorating cigs to IFR from E to W as backdoor front moves
through. Scattered t-storms early, otherwise scattered showers
persisting through the night, greatest coverage in eastern New
Eng. Increasing NE winds overnight with gusts to 25 kt
developing along the coast and 15-20 kt elsewhere.

Saturday...Moderate confidence.

MVFR/IFR conditions in the morning with scattered showers, then
gradually improving to VFR in the afternoon, especially
interior. MVFR persisting across SE New Eng. NE gusts to 25 kt
BOS-PVD corridor and up to 30 kt Cape/Islands.

Saturday night...moderate confidence.

MVFR across southeast MA with low risk of showers. NE winds
15-25 kt becoming north 15-20 KT. Elsewhere, VFR with gusty NE
winds slackening and becoming north.

KBOS Terminal...Moderate confidence in TAF with uncertainty
surrounding if convection makes it to the terminal and at what
intensity. Leaning towards convection approaches KBOS 20-22z but
in a weaken state. Convection weakens 22z and beyond. A strong
cold front will shift winds NE and ceilings will become IFR
between 00Z-03Z

KBDL Terminal...moderate confidence in TAF. TSRA northwest of
the terminal likely reaches KBDL 19z-21z but in a weaken state.

Outlook /Sunday through Wednesday/...

Sunday: VFR. Windy with gusts up to 30 kt. Chance SHRA.

Sunday Night: VFR. Windy with local gusts up to 30 kt. Slight
chance SHRA.

Monday: VFR. Breezy. Slight chance SHRA.

Monday Night: VFR. Breezy. Chance SHRA.

Tuesday: Mainly VFR, with local MVFR possible. Chance SHRA,
isolated TSRA.

Tuesday Night: VFR. Chance SHRA.

Wednesday: VFR. Chance SHRA, isolated TSRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Through Saturday night...

Passage of backdoor front this evening, increasing NE winds
will develop with gusts 25-30 kt later tonight through Sat. May
even see a few marginal gale force gusts approaching 35 kt.
Small craft advisories are in effect for all waters. Low risk of
a few early evening thunderstorms near shore. Areas of fog
around Nantucket have thinned at 4 pm but will return after
sunset, before moving offshore with the wind shift to NE late
tonight with the backdoor passage.

Scattered showers Sat and Sat night, but the bigger story will
be the NNE winds 20-30 kt and large/rough seas.

Outlook /Sunday through Wednesday/...

Sunday: Strong winds with gusts up to 30 kt. Rough seas up to
11 ft. Chance of rain showers.

Sunday Night: Moderate risk for Small Craft Advisory winds with
local gusts up to 30 kt. Rough seas up to 10 ft. Chance of rain
showers.

Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Chance of rain showers.

Monday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.

Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.

Wednesday: Winds less than 25 kt. Chance of rain showers.

&&

.TIDES/COASTAL FLOODING...
High astro tides this weekend (11+ ft MLLW for Boston) combined
with strong NE flow may yield minor coastal flooding for the
eastern MA coastline. The tides of greatest concern are the
Saturday night and Sunday night tides around midnight. There
could be three night tides (Sat night/Sun night and possibly Mon
night) with minor coastal flooding.

&&

.CLIMATE...
Below are record highs for June 2nd.

June 2nd...

BOS...96/1895
PVD...91/1918
BDL...91/1961 - new record today of 94
ORH...89/1892, 1895 and 1920. - tied the record today at 89.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory from 5 AM to 8 PM EDT Saturday for MAZ007-
     015-016-019-022-024.
RI...None.
MARINE...Small Craft Advisory from 11 PM this evening to 8 AM EDT
     Sunday for ANZ230-231.
     Small Craft Advisory from 2 AM Saturday to 8 AM EDT Sunday for
     ANZ232>235-237-254>256.
     Small Craft Advisory from 2 AM Saturday to 2 AM EDT Sunday for
     ANZ236.
     Small Craft Advisory from 8 PM this evening to 8 AM EDT Sunday
     for ANZ250-251.

&&

SYNOPSIS...Belk/Nocera
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...Belk
AVIATION...Belk/Nocera
MARINE...Belk/Nocera
TIDES/COASTAL FLOODING...
CLIMATE...Simpson
Hazardous weather outlook, Jun 2, 3:25 PM EST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
425 PM EDT Fri Jun 2 2023

MAZ007-015-016-019-022-024-032030-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-
Barnstable MA-Nantucket MA-
425 PM EDT Fri Jun 2 2023

...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ013-014-017-018-020-021-023-RIZ002-004>008-032030-
Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA-
Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Dukes MA-Southeast Providence RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
425 PM EDT Fri Jun 2 2023

This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts, northern Rhode Island and southern
Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-032030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
425 PM EDT Fri Jun 2 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ002>006-008>012-026-RIZ001-003-032030-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Northern Middlesex MA-Northwest Providence RI-Western Kent RI-
425 PM EDT Fri Jun 2 2023

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and northern Rhode Island.

.DAY ONE...Tonight.

A few strong to severe thunderstorms are possible early this evening,
with a risk of strong winds, small hail and heavy rain. Storms will
dissipate with sunset.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jun 2, 2:34 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
334 PM EDT Fri Jun 2 2023

CTZ003-004-022030-
Tolland CT-Windham CT-
334 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of southwestern Windham
and southern Tolland Counties through 430 PM EDT...

At 333 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving southeast at 10 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Vernon, Mansfield, Windham, Willimantic, Tolland, Coventry, Hebron,
Willington, Columbia, Canterbury, Bolton, Ashford, Andover, Chaplin,
Hampton, Eastford and Scotland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4182 7248 4188 7205 4167 7204 4166 7211
      4166 7216 4171 7224 4169 7227 4167 7227
      4164 7233 4162 7233 4161 7239
TIME...MOT...LOC 1933Z 334DEG 9KT 4177 7226

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

RM
Special weather statement, Jun 2, 2:43 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
343 PM EDT Fri Jun 2 2023

CTZ004-RIZ001-003-022030-
Windham CT-Northwest Providence RI-Western Kent RI-
343 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of southeastern
Windham, northwestern Kent and southwestern Providence Counties
through 430 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pomfret, or 11 miles north of Plainfield, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Coventry, Plainfield, Killingly, Putnam, Thompson, Brooklyn,
Woodstock, Canterbury, Foster, Pomfret, Sterling, Hampton and
Eastford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4165 7198 4188 7206 4196 7184 4171 7171
      4163 7197 4164 7198
TIME...MOT...LOC 1943Z 334DEG 9KT 4186 7192

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RM
Special weather statement, Jun 2, 3:05 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
405 PM EDT Fri Jun 2 2023

MAZ005-026-022030-
Northwest Middlesex County MA-Central Middlesex County MA-
405 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of north central
Middlesex County through 430 PM EDT...

At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chelmsford, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Lowell, Billerica, Chelmsford, Dracut, Tewksbury, Westford, Acton,
Concord, Pepperell, Tyngsborough, Groton, Littleton, Ayer, Shirley,
Carlisle and Dunstable.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4264 7123 4249 7138 4258 7164 4270 7151
      4270 7140
TIME...MOT...LOC 2004Z 125DEG 9KT 4261 7139

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RM
Local storm report, Jun 2, 3:14 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
414 PM EDT Fri Jun 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     Tstm Wnd Dmg     Sturbridge              42.10N 72.06W
06/02/2023                   Worcester          MA   Trained Spotter

            tree down blocking rte 148 at colette road.

0300 PM     Hail             2 SW Coventry           41.76N 72.31W
06/02/2023  E0.75 inch       Tolland            CT   Public

            Report from mPING: Dime (0.75 in.).

&&
Special weather statement, Jun 2, 3:14 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
414 PM EDT Fri Jun 2 2023

MAZ003-010-011-022100-
Eastern Hampden MA-Eastern Franklin MA-Eastern Hampshire MA-
414 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of southeastern
Hampshire, southeastern Franklin and central Hampden Counties through
500 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leverett, or near Amherst, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Springfield, Chicopee, Holyoke, Amherst, Northampton, West
Springfield, Deerfield, Ludlow, South Hadley, Easthampton,
Belchertown, Wilbraham, Palmer, Ware, Monson, Granby, Hadley,
Sunderland, Hatfield and Leverett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4251 7259 4250 7232 4213 7231 4216 7266
TIME...MOT...LOC 2014Z 001DEG 22KT 4244 7248

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RM
Special weather statement, Jun 2, 3:25 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
425 PM EDT Fri Jun 2 2023

MAZ004-005-012-013-022130-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
Northern Worcester MA-
425 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of east central
Worcester, northwestern Norfolk and south central Middlesex Counties
through 530 PM EDT...

At 425 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ashland, or over Framingham, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Framingham, Marlborough, Natick, Milford, Hudson, Westborough,
Grafton, Sudbury, Ashland, Hopkinton, Northborough, Holliston,
Wayland, Medfield, Southborough, Millis, Upton, Dover, Sherborn and
Berlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4236 7133 4218 7132 4218 7165 4238 7165
TIME...MOT...LOC 2025Z 088DEG 11KT 4227 7142

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RM

The radar

The Boston radar (KBOX), 53 km away, was scanning. The volume nearest the first event began at 20:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Providence

When
June 2, 3:30 PM EST
Where
Providence County, 0.66 mi ENE of Foster
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.854, -71.758

In Foster, there were several reports of dime size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2023Every state in 2023This day in weather historyWarnings in Rhode Island, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1098917.